×

On delay-independent criteria for oscillation of higher-order functional differential equations. (English) Zbl 1222.34081

Summary: We investigate the oscillation of the following higher-order functional differential equation:
\[ x^{(n)}(t) + q(t)|x(t - \tau)|^{\lambda - 1}x(t - \tau) = e(t), \]
where \(q\) and \(e\) are continuous functions on \([t_0, \infty)\), \(1 > \lambda > 0\) and \(\tau \neq 0\) are constants. Unlike most of the delay-dependent oscillation results in the literature, two delay-independent oscillation criteria for the equation are established in both the case \(\tau > 0\) and the case \(\tau < 0\) under the assumption that the potentials \(q\) and \(e\) change signs on \([t_0, \infty)\).

MSC:

34K11 Oscillation theory of functional-differential equations
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] A. G. Kartsatos, “On the maintenance of oscillation under the effect of a small forcing term,” Journal of Differential Equations, vol. 10, pp. 355-363, 1971. · Zbl 0216.11504 · doi:10.1016/0022-0396(71)90058-1
[2] A. G. Kartsatos, “The oscillation of a forced equation implies the oscillation of the unforced equation-small forcing,” Journal of Mathematical Analysis and Applications, vol. 76, no. 1, pp. 98-106, 1980. · Zbl 0443.34032 · doi:10.1016/0022-247X(80)90063-3
[3] R. P. Agarwal and S. R. Grace, “Forced oscillation of nth order nonlinear differential equations,” Applied Mathematics Letters, vol. 13, no. 7, pp. 53-57, 2000. · Zbl 0958.34050 · doi:10.1016/S0893-9659(00)00076-8
[4] C. H. Ou and J. S. W. Wong, “Forced oscillation of nth-order functional differential equations,” Journal of Mathematical Analysis and Applications, vol. 262, no. 2, pp. 722-732, 2001. · Zbl 0997.34059 · doi:10.1006/jmaa.2001.7614
[5] Y. G. Sun and J. S. W. Wong, “Note on forced oscillation of nth-order sublinear differential equations,” Journal of Mathematical Analysis and Applications, vol. 298, no. 1, pp. 114-119, 2004. · Zbl 1064.34020 · doi:10.1016/j.jmaa.2004.03.076
[6] Y. G. Sun and S. H. Saker, “Forced oscillation of higher-order nonlinear differential equations,” Applied Mathematics and Computation, vol. 173, no. 2, pp. 1219-1226, 2006. · Zbl 1099.34034 · doi:10.1016/j.amc.2005.04.065
[7] Y. G. Sun and A. B. Mingarelli, “Oscillation of higher-order forced nonlinear differential equations,” Applied Mathematics and Computation, vol. 190, no. 1, pp. 905-911, 2007. · Zbl 1135.34315 · doi:10.1016/j.amc.2007.01.083
[8] X. Yang, “Forced oscillation of n-th nonlinear differential equations,” Applied Mathematics and Computation, vol. 134, no. 2-3, pp. 301-305, 2003. · Zbl 1033.34046 · doi:10.1016/S0096-3003(01)00284-3
[9] R. P. Agarwal, S. R. Grace, and D. O’Regan, Oscillation Theory For Second Order Dynamic Equations, vol. 5 of Series in Mathematical Analysis and Applications, Taylor & Francis, London, UK, 2003. · Zbl 1043.34032 · doi:10.4324/9780203222898
[10] R. P. Agarwal, D. R. Anderson, and A. Zafer, “Interval oscillation criteria for second-order forced delay dynamic equations with mixed nonlinearities,” Computers & Mathematics with Applications, vol. 59, no. 2, pp. 977-993, 2010. · Zbl 1197.34117 · doi:10.1016/j.camwa.2009.09.010
[11] D. R. Anderson and A. Zafer, “Interval criteria for second-order super-half-linear functional dynamic equations with delay and advance arguments,” Journal of Difference Equations and Applications, vol. 16, no. 8, pp. 917-930, 2010. · Zbl 1205.34126 · doi:10.1080/10236190802582134
[12] L. Erbe, T. S. Hassan, and A. Peterson, “Oscillation of second order neutral delay differential equations,” Advances in Dynamical Systems and Applications, vol. 3, no. 1, pp. 53-71, 2008.
[13] Y. G. Sun, “A note on Nasr’s and Wong’s papers,” Journal of Mathematical Analysis and Applications, vol. 286, no. 1, pp. 363-367, 2003. · Zbl 1042.34096 · doi:10.1016/S0022-247X(03)00460-8
[14] A. Zafer, “Interval oscillation criteria for second order super-half linear functional differential equations with delay and advanced arguments,” Mathematische Nachrichten, vol. 282, no. 9, pp. 1334-1341, 2009. · Zbl 1180.34070 · doi:10.1002/mana.200610801
[15] A. Erdelyi, Asymptotic Expansions, Dover, New York, NY, USA, 1956. · Zbl 0070.29002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.